Advertisement

Set-Valued and Variational Analysis

, Volume 24, Issue 4, pp 707–734 | Cite as

Infection Time in Multistable Gene Networks. A Backward Stochastic Variational Inequality with Nonconvex Switch-Dependent Reflection Approach

  • Dan GoreacEmail author
  • Eduard Rotenstein
Article
  • 58 Downloads

Abstract

We investigate a mathematical model associated to the infection time in multistable gene networks. The mathematical processes are of hybrid switch type. The switch is governed by pure jump modes and linked to DNA bindings. The differential component follows backward stochastic dynamics reflected in some mode-dependent nonconvex domains. First, we study the existence of solutions to the resulting stochastic variational inclusions, by reducing the model to a family of ordinary variational inclusions with generalized reflection in semiconvex domains. Second, by considering control-dependent drivers, we hint to some model-selection approach by embedding the controlled backward stochastic variational inclusion in a family of regular measures. Regularity and structural properties of these sets are given.

Keywords

Backward stochastic variational inclusion Nonconvex domains Piecewise Deterministic Markov Processes (PDMP) Occupation measures 

Mathematics Subject Classification (2010)

60H10 60G55 60J75 92C42 93E03 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Asiminoaei, I., Rascanu, A.: Approximation and simulation of stochastic variational inequalitie-splitting up method. Numer. Funct. Anal. Optim. 18(3–4), 251–282 (1996)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Aubin, J.P., Frankowska H.: Set-valued analysis. Birkhäuser Boston (1990)Google Scholar
  3. 3.
    Bally, V., Rabiet, V.: Asymptotic behavior for multi-scale PDMP’s. working paper or preprint (2015)Google Scholar
  4. 4.
    Barbu, V.: Optimal control of variational inequalities, volume 100 of Research Notes in Mathematics. Pitman (Advanced Publishing Program), Boston, MA (1984)Google Scholar
  5. 5.
    Barles, G., Buckdahn, R., Pardoux, E.: Backward stochastic differential equations and integral-partial differential equations. Stochast. Stochast. Rep. 60(1–2), 57–83 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bhatt, A.G., Borkar, V.S.: Occupation measures for controlled Markov processes Characterization and optimality. Ann. of Probability 24, 1531–1562 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Billingsley, P.: Convergence of probability measures. Wiley Series in Probability and Statistics: Probability and Statistics, 2nd edn. Wiley, New York (1999). A Wiley-Interscience PublicationCrossRefGoogle Scholar
  8. 8.
    Bismut, J.-M.: Conjugate convex functions in optimal stochastic control. J. Math. Anal. Appl. 44, 384–404 (1973)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Borkar, V., Gaitsgory, V.: Averaging of singularly perturbed controlled stochastic differential equations. Appl. Math. Optim. 56(2), 169–209 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Brémaud, P.: Point processes and queues : martingale dynamics. Springer series in statistics. Springer, New York (1981)CrossRefzbMATHGoogle Scholar
  11. 11.
    Brézis, H.: Opérateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert North-Holland Publishing Co., Amsterdam-London; American Elsevier Publishing Co., Inc., New York. North-Holland Mathematics Studies, No. 5. Notas de Matemática (50) (1973)Google Scholar
  12. 12.
    Buckdahn, R., Goreac, D., Quincampoix, M.: Stochastic optimal control and linear programming approach. Appl. Math. Optim. 63(2), 257–276 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Carbone, R., Ferrario, B., Santacroce, M.: Backward stochastic differential equations driven by càdlàg martingales. Teor. Veroyatn. Primen. 52(2), 375–385 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Cohen, S.N., Elliott, R.J.: Comparisons for backward stochastic differential equations on Markov chains and related no-arbitrage conditions. Ann. Appl. Probab. 20(1), 267–311 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Confortola, F., Fuhrman, M.: Backward stochastic differential equations associated to jump Markov processes and applications. Stochastic Process. Appl. 124(1), 289–316 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Confortola, F., Fuhrman, M., Jacod, J.: Backward stochastic differential equations driven by a marked point process: an elementary approach, with an application to optimal control. Annals of Applied Probability. arXiv:1407.0876 (2015)
  17. 17.
    Cook, D.L., Gerber, A.N., Tapscott, S.J.: Modelling stochastic gene expression: Implications for haploinsufficiency. Proc. Natl. Acad. Sci. USA 95, 15641–15646 (1998)CrossRefGoogle Scholar
  18. 18.
    Costa, O.L.V., Dufour, F.: A linear programming formulation for constrained discounted continuous control for piecewise deterministic Markov processes. J. Math. Anal Appl. 424(2), 892–914 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Crudu, A., Debussche, A., Muller, A., Radulescu, O.: Convergence of stochastic gene networks to hybrid piecewise deterministic processes. Ann. Appl. Probab. 10(5), 1822–1859 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Crudu, A., Debussche, A., Radulescu, O.: Hybrid stochastic simplifications for multiscale gene networks. BMC Syst. Biol. 89, 3 (2009)Google Scholar
  21. 21.
    Davis, M.H.A.: Piecewise-deterministic Markov-processes - A general-class of non-diffusion stochastic-models. J. R. Stat. Soc. Ser. B Methodol. 46(3), 353–388 (1984)zbMATHGoogle Scholar
  22. 22.
    Davis, M.H.A.: Markov models and optimization, volume 49 of Monographs on Statistics and Applied Probability. Chapman & Hall, London (1993)CrossRefGoogle Scholar
  23. 23.
    Dufour, F., Stockbridge, R.H.: On the existence of strict optimal controls for constrained, controlled Markov processes in continuous time. Stochastics 84(1), 55–78 (2012)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Gaitsgory, V., Quincampoix, M.: Linear programming approach to deterministic infinite horizon optimal control problems with discouting. SIAM J. Control Optimization 48(4), 2480–2512 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Gassous, A.M., Rȧṡcanu, A., subgradients, E.R.: Multivalued backward stochastic differential equations with oblique. Stochastic Process. Appl. 125(8), 3170–3195 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Gillespie, D.T.: Exact stochastic simulation of coupled chemical reactions. J. Phys. Chem. 81(25), 2340–2361 (1977)CrossRefGoogle Scholar
  27. 27.
    Goebel, R., Rockafellar, R.T.: Generalized conjugacy in hamilton-jacobi theory for fully convex lagrangians. J. Convex Anal. 9(2) (2002)Google Scholar
  28. 28.
    Goreac, D.: Viability, Invariance and Reachability for Controlled Piecewise Deterministic Markov Processes Associated to Gene Networks. ESAIM-Control Optim. Calc. Var. 18(2), 401–426 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Goreac, D., Oana-Silvia, S.: Linearization Techniques for Controlled Piecewise Deterministic Markov Processes; Application to Zubov’s Method. Appl. Math. Optim. 66, 209–238 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Goreac, D., Serea, O.-S.: OptiMality issues for a class of controlled singularly perturbed stochastic systems. J. Optim. Theory Appl. 168(1), 22–52 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Guldberg, C.M., Waage, P.: Studies Concerning Affinity. C. M. Forhandlinger Videnskabs-Selskabet i Christiana 35 (1864)Google Scholar
  32. 32.
    Hasty, J., Pradines, J., Dolnik, M., Collins, J.J.: Noise-based switches and amplifiers for gene expression. PNAS 97(5), 2075–2080 (2000)CrossRefzbMATHGoogle Scholar
  33. 33.
    Hu, Y., Tang, S.: Multi-dimensional BSDE, with oblique reflection and optimal switching. Probab. Theory Related Fields 147(1–2), 89–121 (2010)Google Scholar
  34. 34.
    Ikeda, N., Watanabe, S.: Stochastic Differential Equations and Diffusion Processes, Volume 24 of North-Holland Mathematical Library. North-Holland Publishing Co., Amsterdam–New York; Kodansha, Ltd., Tokyo (1981)Google Scholar
  35. 35.
    Kharroubi, I., Lim, T.: Progressive enlargement of filtrations and backward stochastic differential equations with jumps. J. Theoret. Probab. 27(3), 683–724 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Kurtz, T.G., Stockbridge, R.H.: Existence of Markov controls and characterization of optimal Markov control. SIAM J. Control Optim. 36(2), 609–653 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    Lasserre, J.B., Henrion, D., Prieur, C., Trélat, E.: Nonlinear optimal control via occupational measures and LMI-Relaxations. SIAM J. Control Optim. 47 (4), 1643–1666 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Pardoux, E., Peng, S.G.: Adapted solution of a backward stochastic differential equation. Syst. Control Lett. 14(1), 55–61 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Pardoux, E., Rȧṡcanu, A.: Backward stochastic differential equations with subdifferential operator and related variational inequalities. Stochastic Process. Appl. 76(2), 191–215 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    Pardoux, E., Rȧṡcanu, A.: Backward stochastic variational inequalities. Stochastics Stochastics Rep. 67(3–4), 159–167 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  41. 41.
    Rȧṡcanu, A., Rotenstein, E.: A non-convex setup for multivalued differential equations driven by oblique subgradients. Nonlinear Anal. 111, 82–104 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  42. 42.
    Stockbridge, R.H.: Time-average control of a martingale problem. Existence of a stationary solution. Ann. Probab. 18, 190–205 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  43. 43.
    Tang, S.J., Li, X.J.: Necessary conditions for optimal control of stochastic systems with random jumps. SIAM J. Control Optim. 32(5), 1447–1475 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  44. 44.
    Xia, J.: Backward stochastic differential equation with random measures. Acta Math. Appl. Sinica (English Ser.) 16(3), 225–234 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  45. 45.
    Yin, G.G., Zhang, Q.: Continuous- Time Markov Chains and Applications. A Singular Perturbation Approach. Springer, New York (1997)zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2016

Authors and Affiliations

  1. 1.LAMA (UMR 8050), UPEMLV, UPEC, CNRSUniversité Paris-EstMarne-la-ValléeFrance
  2. 2.Faculty of Mathematics“Alexandru Ioan Cuza” UniversityIasiRomania

Personalised recommendations